Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 120, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 14, 2006, 5:58 PM MDT for Hooker County, Thomas County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2006, 5:58 PM MDT (23:58 UTC)
- Expired
- Jun 14, 2006, 6:45 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Hooker County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 23 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -479 J/kg
- Mixed-layer LCL
- 1838 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:55 PM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 14, 1:55 PM MDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CDT WED JUN 14 2006
.NEAR TERM...
WITH STRONG INSTABILITY AND PRECIPITABLE WATER AMOUNTS OF AN
INCH OR MORE...THUNDERSTORMS MAY DEVELOP THIS EVENING IN WESTERN
NEBRASKA. HOWEVER...WITH THE STRONG SUBSIDENCE INDICATED IN THE
WATER VAPOR IMAGERY...THE STORMS SHOULD BE ISOLATED AND PROBABLY NOT
SEVERE. WE WILL KEEP ISOLATED STORMS IN TONIGHT. BETTER CHANCES ARE
THURSDAY THROUGH SATURDAY AS A FRONT MOVES IN AND STALLS ACROSS THE
HIGH PLAINS. HOT AND BREEZY TO WINDY CONDITIONS WILL CONTINUE
THROUGH EARLY EVENING...SO WILL LEAVE THE RED FLAG OUT UNTIL IT
EXPIRES AT 00Z. STRONGER WIND MAY DEVELOP THIS EVENING. FOR THE TIME
BEING THOUGH...WE WILL KEEP THE WIND JUST BELOW ADVISORY
CRITERIA.
&&
.EXTENDED...
SEASONABLY WARM TEMPERATURES WILL PROBABLY CONTINUE THROUGH
WEDNESDAY. A STATIONARY FRONT ALONG THE NORTHERN BORDER IS EXPECTED
TO GENERATE A FEW THUNDERSTORMS TUESDAY AND WEDNESDAY. SOME
DEVELOPMENT IS POSSIBLE ALONG THE DRY LINE OVER WESTERN NEBRASKA
WEDNESDAY EVENING AND NIGHT.
&&
.SYNOPSIS...
AT 18Z...GOES DERIVED PRODUCT IMAGERY SHOWED A NARROW PLUME OF
DEEP MOISTURE THROUGH WESTERN KANSAS...CENTRAL NEBRASKA AND CENTRAL
AND EASTERN SOUTH DAKOTA WITH VALUES OF 25-35MM. IN NEBRASKA...THE
MOISTURE WAS ALONG AND EAST OF A LINE FROM MERRIMAN TO IMPERIAL.
THIS ALSO COINCIDED WITH THE MAXIMUM INSTABILITY. HOWEVER...THE 18Z
LBF SOUNDING SHOWS A PRETTY STRONG SUBSIDENCE INVERSION BETWEEN
800MB AND 750MB. HAND ANALYSIS OF THE 18Z MSL DATA SHOWED A LOW
PRESSURE CENTER OVER NORTH CENTRAL WYOMING WITH A STATIONARY FRONT
ACROSS SOUTHERN SOUTH DAKOTA AND WEAK CONVERGENCE ALONG THE DRY LINE
ACROSS THE SOUTHWEST NEBRASKA PANHANDLE THROUGH EXTREME EASTERN
COLORADO TO THE WESTERN OKLAHOMA PANHANDLE. IN THE 6.7U IMAGERY...
THERE WAS A LARGE VORTEX OVER SOUTHWEST MONTANA AND AN UPPER TROUGH
ACROSS THE WESTERN DAKOTAS AND WESTERN NEBRASKA WITH STRONG
SUBSIDENCE WEST OF A LINE FROM MERRIMAN TO SYDNEY.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG FIRE ZONES 204-210.
&&
SPRINGERHazardous weather outlook, Jun 14, 2:29 PM MDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT WED JUN 14 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-151430- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 329 PM CDT WED JUN 14 2006 /229 PM MDT WED JUN 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING MAINLY ACROSS THE EASTERN PANHANDLE AND AREAS WITHIN THE MOUNTAIN TIME ZONE...IN THE VICINITY OF THE APPROACHING DRY LINE. THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND SOME HAIL. IGNITION OF GRASS FIRES WILL BE POSSIBLE. ACTIVITY SHOULD SUBSIDE OVERNIGHT WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM DEVELOPMENT IS LIKELY THURSDAY AFTERNOON AND EVENING AS A COLD FRONT WILL BE STALLED ACROSS THE REGION. THE BEST CHANCES FOR DEVELOPMENT WILL BE ALONG AND EAST OF A LINE FROM VALENTINE TO IMPERIAL. SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT MAY BE NEEDED ON THURSDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
In the hours before
Local storm report, Jun 14, 3:51 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
451 PM CDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 13 NNW OGALLALA 41.30N 101.82W
06/14/2006 E0.75 INCH KEITH NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:56 AM MDT | Red Flag Warning | LBF | Arthur, Chase, Cherry, Deuel, Garden, Grant and 5 more | 16 hr |
| Jun 14, 2:58 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.